Alert archive / Nebraska / Special Weather Statements in 2014

Special Weather Statement, NWS Cheyenne, WY

August 3, 2014Dawes County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Aug 3, 2014, 3:47 PM MDT for Dawes County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2014, 3:47 PM MDT (21:47 UTC)
Expired
Aug 3, 2014, 4:45 PM MDT
In force
58 min
Issued by
NWS Cheyenne, WY

County Dawes County, NE

The radar

The Rapid City radar (KUDX), 153 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 9.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2014-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2014-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-319 J/kg
Mixed-layer LCL
2077 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

857 
WWUS85 KCYS 032147
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
347 PM MDT SUN AUG 3 2014

NEZ002-095-032245-
DAWES NE-NORTH SIOUX NE-
347 PM MDT SUN AUG 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND CENTRAL
DAWES COUNTIES UNTIL 445 PM MDT...

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORT ROBINSON CAMPGROUND...OR 24 MILES WEST
OF CHADRON...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHADRON...
  CRAWFORD...
  WHITNEY LAKE...
  CHADRON AIRPORT...
  CHADRON CAMPGROUND...
  RED CLOUD CAMPGROUND...
  WHITNEY...
  CHADRON ST PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4290 10299 4256 10299 4267 10351 4284 10353
TIME...MOT...LOC 2147Z 270DEG 13KT 4274 10346

$$

CLAYCOMB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:24 PM MDT, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 3, 2:24 PM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
224 PM MDT SUN AUG 3 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 300 PM MDT SUN AUG 3 2014

CURRENTLY...PRETTY DRY AFTERNOON WITH HIGH PRESSURE OVER COLORADO
THROUGH NORTHWEST WYOMING. RADAR PICKING UP SOME ECHOES OVER
CARBON COUNTY THIS AFTERNOON...BUT THEY ARE WEAK AND PROBABLY
NOTHING HITTING THE GROUNDS AS DEWPOINTS AT RAWLINS AT 35 DEGREES
AND LARAMIE 39 DEGREES. FURTHER SOUTHWEST...WE HAVE A LOW PRESSURE
AREA OVER SOUTHERN CALIFORNIA DRAWING MONSOONAL MOISTURE NORTH.
WATER VAPOR IMAGERY SHOWING A FAIRLY GOOD PLUME OF MOISTURE LAYING
ACROSS MUCH OF UTAH INTO WESTERN COLORADO THIS AFTERNOON.
DEWPOINTS IN THE LOW TO MID 50S ACROSS WESTERN COLORADO. THIS
MOISTURE WILL EVENTUALLY MAKE ITS WAY INTO WYOMING OVER THE NEXT
FEW DAYS.

ECMWF SHOWS THE LOW OVER SOUTHERN CALIFORNIA OPENING UP AND
BEGINNING TO MOVE NORTH MID DAY MONDAY. MODEL SOUNDINGS FOR
RAWLINS SHOWS PWATS INCREASING FROM .54 INCHES THIS AFTERNOON TO
WELL OVER AN INCH BY MONDAY AFTERNOON. LARAMIE FORECAST FOR ALMOST
AN INCH BY 00Z TUESDAY. NAM AND ECMWF PRETTY SIMILAR ON QPF OUTPUT
AND LOCATION MONDAY AFTERNOON AND EVENING WITH MUCH OF THE LARAMIE
RANGE AND OUR WESTERN COUNTIES SEEING FAIRLY WIDESPREAD QPF.
HITTING THESE AREAS PRETTY HARD POP-WISE WITH LIKELY POPS FOR MOST
LOCATIONS MONDAY AFTERNOON AND EVENING. GETTING SOME FAIRLY HIGH
CAPES OUT THERE BY LARAMIE AND RAWLINS. NAM SOUNDING FOR LARAMIE
SHOWING AFTERNOON SBCAPES AROUND 700J/KG...AROUND 300 J/KG AT
RAWLINS. STORMS NOT LIKELY TO BECOME SEVERE...BUT WITH FORECAST
STORM MOTIONS LESS THAN 10KTS...WE MAY NEED TO WATCH FOR SLOW
MOVING/TRAINING OF STORMS THAT COULD LEAD TO FLASH FLOODING
SIMILAR TO LAST WEEK.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 1244 PM MDT SUN AUG 3 2014

TUESDAY...RAIN LOVERS WILL REJOICE AS A MOIST AIRMASS WILL BE IN
PLACE. LIFT WILL BE PROVIDED BY A POSITIVELY TILTED SHORTWAVE TROUGH
PASSING ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA NEAR PEAK
HEATING...AS WELL AS IN THE POST COLD FRONTAL AIRMASS AND UPSLOPE
REGIME WITH LOW LEVEL NORTH AND NORTHEAST WINDS. WE ARE EXPECTING
SCATTERED TO NUMEROUS LATE DAY SHOWERS AND ISOLATED THUNDERSTORMS.

WEDNESDAY...STILL A DECENT CHANCE FOR BENEFICIAL RAINS...AS THE LOW
AND MID LEVELS WILL REMAIN MOIST...WITH LOW LEVEL SOUTH AND
SOUTHEAST WINDS PROVIDING MECHANICAL LIFT TO GENERATE LATE DAY
SHOWERS AND THUNDERSTORMS...AS WELL AS DIFFERENTIAL HEATING OVER THE
TERRAIN. GREATEST AREAL COVERAGE WILL BE FROM CHEYENNE TO LARAMIE TO
DOUGLAS WHERE MOISTURE AND LIFT WILL BE MOST COINCIDENT.

THURSDAY...LESS LATE DAY SHOWER AND THUNDERSTORM COVERAGE AS THE
AIRMASS DRIES SOMEWHAT AND WITH A COOLER MORE STABLE LOW LEVEL
NORTHEAST WIND FLOW.

FRIDAY...LOW AND MID LEVEL MOISTURE MOST PREVALENT FROM DOUGLAS TO
SCOTTSBLUFF TO SIDNEY...AND THUS EXPECT SCATTERED LATE DAY SHOWERS
AND THUNDERSTORMS IN THIS AREA ALONG AND EAST OF A LOW LEVEL TROUGH
AXIS...DRIER FURTHER WEST.

SATURDAY/SUNDAY...ISOLATED TO SCATTERED LATE DAY SHOWERS AND
THUNDERSTORMS ON TAP...LIMITED IN AREAL COVERAGE BY RIDGING ALOFT...
THOUGH AIDED BY LOW LEVEL MECHANICAL LIFT ON EASTERLY WINDS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING)
ISSUED AT 1023 AM MDT SUN AUG 3 2014

VFR CONDITIONS THROUGH THE NEXT 24 HOURS FOR ALL SOUTHEAST WYOMING
AND NEBRASKA PANHANDLE AIRPORTS. BEGIN TO SEE A CHANGE MONDAY WHEN
A COLD FRONT FROM THE NORTHEAST BEGINS TO MOVE INTO THE AREA.
COULD SEE WIDESPREAD MVFR/IFR CONDITIONS EAST OF THE LARAMIE RANGE
BY MONDAY EVENING. SHOWERS AND THUNDERSTORMS WILL BE ON THE
INCREASE MONDAY AFTERNOON WEST OF THE LARAMIE RANGE...BUT OUTSIDE
THE 18Z TIME FRAME. WILL WORK ON TIMING FOR KLAR AND KRWL ON THE
00Z TAFS.

&&

.FIRE WEATHER...
ISSUED AT 300 PM MDT SUN AUG 3 2014

LAST DRY DAY FOR SOUTHEAST WYOMING AND NEBRASKA PANHANDLE TODAY.
MONSOON MOISTURE WILL BE OB THE INCREASE MONDAY AND WILL INTERACTS
WITH A SLOW MOVING COLD FRONT MOVING INTO THE AREA FROM THE
NORTHEAST. CHANCES FOR SHOWERS AND THUNDERSTORMS BEGIN TO INCREASE
INITIALLY ACROSS CARBON COUNTY MONDAY AFTERNOON AND WILL THEN
SPREAD NORTH AND EAST FOR TUESDAY. JUST ABOUT ALL LOCATIONS WILL
SEE INCREASED CHANCES FOR WETTING RAINS TUESDAY INTO WEDNESDAY.
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
WEEK AND A DAILY BASIS DURING THE AFTERNOON AND EARLY EVENING
HOURS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...CLAYCOMB
LONG TERM...RUBIN
AVIATION...CLAYCOMB
FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, Aug 3, 4:16 AM MDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
416 AM MDT SUN AUG 3 2014

NEZ019-020-054-055-WYZ101-102-104>110-113-115>119-041030-
SCOTTS BLUFF-BANNER-KIMBALL-CHEYENNE-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
416 AM MDT SUN AUG 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CHANCES FOR SHOWERS AND A FEW THUNDERSTORMS WILL INCREASE MONDAY
AND TUESDAY AS A SURGE OF MONSOONAL MOISTURE PASSES ACROSS THE
AREA.  SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-021-095-096-WYZ103-111-112-114-041030-
DAWES-BOX BUTTE-MORRILL-NORTH SIOUX-SOUTH SIOUX-
NORTH LARAMIE RANGE-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
SNOWY RANGE-
416 AM MDT SUN AUG 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON. NO
SEVERE STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CHANCES FOR SHOWERS AND A FEW THUNDERSTORMS WILL INCREASE MONDAY
AND TUESDAY AS A SURGE OF MONSOONAL MOISTURE PASSES ACROSS THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Aug 3, 3:47 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
347 PM MDT SUN AUG 3 2014

NEZ002-095-032245-
DAWES NE-NORTH SIOUX NE-
347 PM MDT SUN AUG 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND CENTRAL
DAWES COUNTIES UNTIL 445 PM MDT...

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORT ROBINSON CAMPGROUND...OR 24 MILES WEST
OF CHADRON...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHADRON...
  CRAWFORD...
  WHITNEY LAKE...
  CHADRON AIRPORT...
  CHADRON CAMPGROUND...
  RED CLOUD CAMPGROUND...
  WHITNEY...
  CHADRON ST PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4290 10299 4256 10299 4267 10351 4284 10353
TIME...MOT...LOC 2147Z 270DEG 13KT 4274 10346

CLAYCOMB

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 4:41 PM MDTSpecial Weather StatementCYSDawes49 min

Nearby

Special Weather Statements in Nebraska, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.